Revista Matemática Complutense

, Volume 31, Issue 2, pp 333–350 | Cite as

Isometric representations of weighted spaces of little Lipschitz functions

  • A. Jiménez-Vargas
  • P. Rueda


Given a compact pointed metric space X and a weight v on the complement of the diagonal set in \(X\times X\), we prove that the Banach space \(\mathrm {lip}_v(X)\) of all weighted little Lipschitz scalar-valued functions on X vanishing at the basepoint, equipped with the weighted Lipschitz norm, embeds almost isometrically into \(c_0\). This result has many consequences on the structure of those Banach spaces and their duals. Moreover, we prove that this isomorphism can never be an isometric embedding whenever X is a \(\mathbb {T}\)-balanced subset containing 0 and compact for some metrizable topology of a complex Banach space and v is a radial 0-weight.


Lipschitz function Little Lipschitz function Weighted Banach space 

Mathematics Subject Classification

46E15 46A20 



The authors are very grateful to the two reviewers of the paper for many helpful comments and some corrections. A. Jiménez-Vargas is supported by Ministerio de Economía y Competitividad and FEDER project no. MTM2014-58984-P and Junta de Andalucía grant FQM-194. P. Rueda is supported by Ministerio de Economía y Competitividad and FEDER under project MTM2016-77054-C2-1-P. This work was done while P. Rueda was visiting the Department of Mathematical Sciences at Kent State University supported by Ministerio de Educación, Cultura y Deporte PRX16/00037. She thanks this Department for its kind hospitality.


  1. 1.
    Alfsen, E.M., Effros, E.G.: Structure in real Banach spaces. Parts I and II. Ann. Math. 96, 98–173 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Araujo, J., Font, J.J.: Linear isometries between subspaces of continuous functions. Trans. Am. Math. Soc. 349(1), 413–428 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Berninger, H., Werner, D.: Lipschitz spaces and M-ideals. Extr. Math. 18, 33–56 (2003)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bonet, J., Wolf, E.: A note on weighted Banach spaces of holomorphic functions. Arch. Math. (Basel) 81(6), 650–654 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bonic, R., Frampton, J., Tromba, A.: \(\Lambda \)-manifolds. J. Funct. Anal. 3, 310–320 (1969)CrossRefzbMATHGoogle Scholar
  6. 6.
    Boyd, C., Rueda, P.: The v-boundary of weighted spaces of holomorphic functions. Ann. Acad. Sci. Fenn. Math. 30(2), 337–352 (2005)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Boyd, C., Rueda, P.: Complete weights and v-peak points of spaces of weighted holomorphic functions. Isr. J. Math. 155, 57–80 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Boyd, C., Rueda, P.: Isometries of weighted spaces of harmonic functions. Potential Anal. 29(1), 37–48 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Boyd, C., Rueda, P.: Isometries of weighted spaces of holomorphic functions on unbounded domains. Proc. R. Soc. Edinb. Sect. A 139(2), 253–271 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Boyd, C., Rueda, P.: Isometries between spaces of weighted holomorphic functions. Studia Math. 190(3), 203–231 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Buck, R.C.: Operator algebras and dual spaces. Proc. Am. Math. Soc. 3, 681–687 (1952)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dales, H.G., Dashiell Jr., F.K., Lau, A.T.-M., Strauss, D.: Banach Spaces of Continuous Functions as Dual Spaces, CMS Books in Mathematics. Springer, Berlin (2016)zbMATHGoogle Scholar
  13. 13.
    Diestel, J.: A survey of results related to the Dunford–Pettis property. Contemp. Math. 2, 15–60 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Dilworth, S., Stephen, J., Girardi, M., Hagler, J.: Dual Banach spaces which contain an isometric copy of \(L_1\). Bull. Pol. Acad. Sci. Math. 48(1), 1–12 (2000)zbMATHGoogle Scholar
  15. 15.
    Dowling, P.N., Lennard, C.J., Turett, B.: Renormings of \(\ell _1\) and \(c_0\) and fixed point properties. In: Kirk, W.A., Sims, B. (eds.) Handbook of Metric Fixed Point Theory, Chapter 9, pp. 269–297. Kluwer, Dordrecht (2001)CrossRefGoogle Scholar
  16. 16.
    Dowling, P.N., Randrianantoanina, N., Turett, B.: Remarks on James’s distortion theorems. Bull. Aust. Math. Soc. 57(1), 49–54 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Harmand, P., Werner, D., Werner, W.: M-ideals in Banach Spaces and Banach Algebras, Lecture Notes in Mathematics, vol. 1547. Springer, Berlin (1993)CrossRefzbMATHGoogle Scholar
  18. 18.
    Howard, J.: The comparison of an unconditionally converging operator. Studia Math. 33, 295–298 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Jiménez-Vargas, A.: The approximation property for spaces of Lipschitz functions with the bounded weak* topology. Rev. Mat. Iberoam. 34(2), 637–654 (2018)Google Scholar
  20. 20.
    Jiménez-Vargas, A.: Weighted Banach spaces of Lipschitz functions. Banach J. Math. Anal. 12, 240–257 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Jordá, E., Zarco, A.M.: Isomorphisms on weighted Banach spaces of harmonic and holomorphic functions. J. Funct. Spaces Appl., Art. ID 178460 (2013)Google Scholar
  22. 22.
    Kalton, N.J., Werner, D.: Property (M), M-ideals, and almost isometric structure of Banach spaces. J. Reine Angew. Math. 461, 137–178 (1995)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Kalton, N.J.: Spaces of Lipschitz and Hölder functions and their applications. Collect. Math. 55, 171–217 (2004)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Lindentrauss, J., Tzafriri, L.: Classical Banach Spaces I. Springer, Berlin (1977)CrossRefGoogle Scholar
  25. 25.
    Pełczyński, A.: On Banach spaces on which every unconditionally converging operator is weakly compact. Bull. Acad. Polon. Sci 10, 641–648 (1962)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Rosenthal, H.P.: A characterization of Banach spaces containing \(\ell _1\). Proc. Nat. Acad. Sci. 71, 241–243 (1974)CrossRefGoogle Scholar
  27. 27.
    Sims, B., Smyth, M.: On non-uniform conditions giving weak normal structure. Quaest. Math. 18, 9–19 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Weaver, N.: Lipschitz Algebras. World Scientific Publishing Co., River Edge (1999)CrossRefzbMATHGoogle Scholar
  29. 29.
    Wulbert, D.E.: Representations of the spaces of Lipschitz functions. J. Funct. Anal. 15, 45–55 (1974)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Universidad Complutense de Madrid 2018

Authors and Affiliations

  1. 1.Departamento de MatemáticasUniversidad de AlmeríaAlmeríaSpain
  2. 2.Departamento de Análisis MatemáticoUniversidad de ValenciaBurjassotSpain

Personalised recommendations